Kentucky, 2007Hail and Damaging Winds in Kentucky, August 2, 2007
August 2, 2007 · NWS PAH · 3 events in 2 counties and zones
A couple of thunderstorms briefly pulsed up to severe levels during the heat of the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of thunderstorms briefly pulsed up to severe levels during the heat of the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 2, 2:22 AM CST, 11 hours 8 minutes earlier.
Area forecast discussion, Aug 2, 2:22 AM CST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 AM CDT THU AUG 2 2007
.DISCUSSION...
ACTUALLY HAD A FEW ISOLATED SHOWERS OVER SEMO AND THE SOUTHERN
PENNYRILE REGION OF WEST KENTUCKY LAST EVENING DUE TO THE PRESENCE
OF HIGHER SURFACE DEWPOINTS AND A THETA E RIDGE. MIGHT SEE THE SAME
SCENARIO AGAIN THIS AFTERNOON...BUT ANY ACTIVITY WILL BE SO
ISOLATED...WILL KEEP POPS 14 OR LESS.
LATEST MODEL RUNS...ESPECIALLY THE GFS NOW SHOWING THE H5 RIDGE
RETROGRADING JUST ENOUGH TO ALLOW NORTHWEST FLOW TO WORK SOUTHWARD
INTO THE CWA OVER THE NEXT COUPLE OF DAYS. AS A RESULT...MODELS ARE
NOW PUSHING A COLD FRONT INTO THE CWA FRIDAY NIGHT AND STALLING IT
OUT E-W ACROSS THE CWA THROUGH SATURDAY. COULD HAVE POPS LATE FRIDAY
NIGHT INTO EARLY SATURDAY MORNING IF AN MCS DEVELOPS ALONG THE
BOUNDARY AND MAKES IT FAR ENOUGH SOUTHEAST...BUT WILL LEAVE DRY FOR
NOW. ON SATURDAY WE MIGHT HAVE POPS IN OUR NORTHERN COUNTIES ALONG
AND NORTH OF THE BOUNDARY ON SATURDAY...SO INCLUDED SCHC POPS THERE.
SATURDAY NIGHT INTO SUNDAY WILL KEEP DRY AS THE BOUNDARY IS FORECAST
TO LIFT BACK TO THE NORTH IN RESPONSE TO A DEVELOPING LOW PRESSURE
SYSTEM OVER THE NORTHERN PLAINS. MADE NO CHANGES BEYOND SUNDAY.
FOR TEMPERATURES...WENT WITH A MET/MAV MOS BLEND.
&&
.AVIATION...
AREAS OF FOG...3-5SM WITH LOCALIZED LOWER VISIBILITIES...ACROSS THE
REGION WILL DISSIPATE BY 13Z. SCT CU WILL DEVELOP AFTER 15Z WITH
LIGHT AND VARIABLE WINDS. MAY SEE 5-6SM HZ THROUGH THE DAY.
ISOLATED SHOWERS ARE NOT OUT OF THE QUESTION THIS AFTERNOON INTO
THIS EVENING...BUT COVERAGE WILL BE SPARSE SO IT WILL NOT BE
MENTIONED AT TAF LOCATIONS. FOR TONIGHT...MOSTLY CLEAR SKIES AND
CALM WINDS WILL AGAIN LEAD TO FOG DEVELOPMENT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...JAP
AVIATION...RST
Hazardous weather outlook, Aug 2, 2:38 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CDT THU AUG 2 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-030845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
338 AM CDT THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON SATURDAY GENERALLY
ALONG AND NORTH OF A LINE FROM DU QUOIN ILLINOIS TO ROCKPORT
INDIANA. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
JAP
Thunderstorm Wind, Calloway
- When
- August 2, 1:30 PM CST
- Where
- Calloway County, Lynn Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.600, -88.430
A small tobacco barn was blown into the middle of a county road. Part of the roof was blown off a nearby home, allowing water to damage the interior. Several trees were blown down.
Hail, Christian
- When
- August 2, 4:01 PM CST
- Where
- Christian County, 0.2 mi E of Herndon
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.730, -87.566
Thunderstorm Wind, Christian
- When
- August 2, 4:01 PM CST
- Where
- Christian County, Herndon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 36.730, -87.570
Numerous large tree limbs were blown down. A few small trees were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48107, 48108, 48109.